MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X30 LONG H

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X30 LONG H
Model Number 03.30.156
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 november 2020: lot 1922392: (b)(4) items manufactured and released on 8-jan-2020.Expiration date: 2024-12-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During the primary spine surgery, during the final tightening of the screws, the surgeon was using the final tightener and one of the screws continued to spin inside the plate(the plate didn't have any damage and the lot is unavailable) after being screwed in all the way.The surgeon tried to remove the screw for 30 minutes and it would not come out.The surgeon left the screw in the plate since it was secure, and used the same final tightener to tighten the other screws (screwdriver used as in surgical technique recommendation).The surgery was completed successfully and a consignment set was utilized.There was no issue during cage insertion.The bone was prepared according to the surgical technique, there was no bone damage.No additional anesthesia was necessary.The is no information on which hole of the plate has the issue.

Brand Name
MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X30 LONG H
Common Device Name
SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10996071
Report Number3005180920-2020-00897
Device Sequence Number777834
Product Code OVD
UDI-Device Identifier07630040727969
UDI-Public07630040727969
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2024
Device Model Number03.30.156
Device Catalogue Number03.30.156
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date12/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;